Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 11, NWS Pueblo, CO

May 23, 2014Fremont County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 23, 2014, 7:09 PM MDT for Fremont County, Pueblo County, Colorado. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2014, 7:09 PM MDT (01:09 UTC)
Expired
May 23, 2014, 8:00 PM MDT
In force
51 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fremont County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 7:39 PM MDTHAIL 0.881 Wnw Penrose, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
530 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1524 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WUUS55 KPUB 240109
SVRPUB
COC043-101-240200-
/O.NEW.KPUB.SV.W.0011.140524T0109Z-140524T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
709 PM MDT FRI MAY 23 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...

* UNTIL 800 PM MDT

* AT 708 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
  OF PUEBLO RESERVOIR...OR 15 MILES WEST OF PUEBLO...MOVING NORTH AT
  20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PENROSE...PUEBLO RESERVOIR AND PUEBLO WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3826 10476 3823 10498 3851 10511 3851 10478
TIME...MOT...LOC 0108Z 169DEG 18KT 3832 10489 

HAIL...1.00IN
WIND...60MPH

$$

KAM
3 follow-up statements
710 
WWUS55 KPUB 240124
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
724 PM MDT FRI MAY 23 2014

COC043-101-240200-
/O.CON.KPUB.SV.W.0011.000000T0000Z-140524T0200Z/
PUEBLO CO-FREMONT CO-
724 PM MDT FRI MAY 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHWESTERN PUEBLO AND EAST CENTRAL FREMONT COUNTIES...

AT 723 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PENROSE...OR
20 MILES WEST OF PUEBLO...MOVING NORTHWEST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PENROSE AND U.S. HIGHWAY 50 FROM MILE MARKER 295 TO 300.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3836 10484 3828 10498 3851 10511 3851 10488
TIME...MOT...LOC 0123Z 151DEG 17KT 3838 10496 

HAIL...1.00IN
WIND...60MPH

$$

KAM
498 
WWUS55 KPUB 240136
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
736 PM MDT FRI MAY 23 2014

COC043-101-240200-
/O.CON.KPUB.SV.W.0011.000000T0000Z-140524T0200Z/
PUEBLO CO-FREMONT CO-
736 PM MDT FRI MAY 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHWESTERN PUEBLO AND EAST CENTRAL FREMONT COUNTIES...

AT 736 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PENROSE...OR
23 MILES NORTHWEST OF PUEBLO...MOVING NORTH AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PENROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3837 10491 3835 10501 3851 10511 3851 10490
TIME...MOT...LOC 0136Z 160DEG 20KT 3843 10499 

HAIL...1.00IN
WIND...60MPH

$$

KAM
466 
WWUS55 KPUB 240150
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
750 PM MDT FRI MAY 23 2014

COC043-101-240200-
/O.EXP.KPUB.SV.W.0011.000000T0000Z-140524T0200Z/
PUEBLO CO-FREMONT CO-
750 PM MDT FRI MAY 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PUEBLO AND EAST
CENTRAL FREMONT COUNTIES WILL EXPIRE AT 800 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3837 10491 3835 10501 3851 10511 3851 10490
TIME...MOT...LOC 0148Z 169DEG 18KT 3843 10499 

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:53 PM MDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 23, 5:53 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT FRI MAY 23 2014

.UPDATE...
ISSUED AT 541 PM MDT FRI MAY 23 2014

LOADED LATEST OBSERVATIONS INTO SHORT TERM FORECAST GRIDS. NO
OTHER UPDATES TO FORECAST AT THIS TIME. LW

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 332 PM MDT FRI MAY 23 2014

CURRENTLY...CONVECTION RATHER SPARSE ACROSS SOUTHERN COLORADO SO FAR
THIS AFTERNOON...THOUGH AREA OF MORE VIGOROUS TSRA WASN'T TOO FAR
AWAY OVER NRN NM. AIR MASS OVER THE REGION REMAINS MODERATELY
UNSTABLE...AND EXPECT AN INCREASE IN STORMS MOST AREAS THROUGH THE
REMAINDER OF THE AFTERNOON...AS SEVERAL WEAK BOUNDARIES EVIDENT IN
KPUX RADAR DATA MAY CONVERGE ACROSS PUEBLO/EL PASO COUNTIES 21Z-
23Z...WHICH COULD FORCE SOME NEW CONVECTION. MESOSCALE
MODELS...INCLUDING THE LATEST HRRR SUPPORT THE IDEA OF INCREASING
TSRA OVER THE PLAINS THROUGH EARLY EVENING AS WELL. CONVECTION WILL
GRADUALLY WANE BY MIDNIGHT...THOUGH WITH MODELS HINTING AT OVERNIGHT
MCS ACROSS NRN NM...WILL KEEP SOME LOW POPS GOING DURING THE
NIGHT...MAINLY ACROSS SOUTHERN ZONES.

MESOSCALE DETAILS WILL LIKELY DRIVE CONVECTION ON SATURDAY...AS SOME
SORT OF WEAKENING MCS WILL BE MOVING OUT OF NERN NM/TX PANH INTO THE
SOUTHEAST PLAINS DURING THE MORNING. DEPENDING ON STRENGTH OF
MCS...MUCH OF AREA ALONG AND EAST OF THE MOUNTAINS MAY SEE SOME
FAIRLY HEALTHY SUBSIDENCE ON THE BACK SIDE OF THE SYSTEM...WHICH
WOULD LIMIT TSRA CHANCES. STILL...WITH MODERATE INSTABILITY COVERING
MOST OF THE AREA...TOUGH TO RULE OUT STORMS JUST ABOUT ANYWHERE
DURING THE AFTERNOON. BEST PRECIP COVERAGE MAY END UP OVER THE
SOUTHWEST MOUNTAINS...WHERE STRONG DYNAMIC LIFT FROM THE UPPER LOW
COMES INTO PLAY DURING THE LATE AFTERNOON. SEVERE THREAT LOOKS LOW
ONCE AGAIN...AS DEEPER INSTABILITY AND STRONGER WIND SHEAR REMAIN TO
THE SOUTH OVER WRN TX. MAX TEMPS SHOULD STAY RELATIVELY
UNCHANGED...WITH READINGS REMAINING BELOW SEASONAL AVERAGES.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 332 PM MDT FRI MAY 23 2014

SATURDAY NIGHT THROUGH TUESDAY...A VERY UNSETTLED PATTERN IN PLACE
OVER THE HOLIDAY WEEKEND...AND THE GFS...NAM AND EC MODELS ALL SEEM
TO AGREE ON THIS. THE UPPER LOW CURRENTLY OVER SOUTHWESTERN AZ IS
EXPECTED TO SLOWLY MEANDER ALONG THE CO/NM STATE LINE SAT NIGHT
THROUGH MON...BEFORE EXITING TO THE EAST ACROSS THE OK AND TX
PANHANDLES ON TUE. A COUPLE OF THINGS TO NOTE WITH THIS SYSTEM. THE
SLOW MOVEMENT AND THE EXPECTED PLACEMENT OF THE LOW MEANS THAT THERE
IS THE POTENTIAL FOR SOME HEAVY RAINFALL IN PLACES. MODELS ALSO
INDICATE A POSSIBLE DRY SLOT FOR SUNDAY ACROSS THE PLAINS. WHERE THE
HEAVY RAINFALL OCCURS...AND WHERE AND WHEN THE DRY SLOT WILL
HAPPEN...IS VERY DIFFICULT TO PREDICT AT THIS TIME.
THEREFORE...BLANKETED MOSTLY CLOUDY TO OVERCAST SKIES FOR THE
FORECAST AREA FOR MUCH OF THE WEEKEND...AND WENT WITH AT LEAST
ISOLATED POPS FOR MUCH OF THE AREA AT ALL TIMES. MODELS INDICATE THE
DRY SLOT WILL OCCUR SUNDAY OVER THE PLAINS...SO LESSENED SKY COVER
AND LOWERED POPS THERE DURING THAT TIME FRAME.
OTHERWISE...CONVECTION WILL OCCUR IN BANDS AND EXACT AMOUNTS AND
PLACEMENT ARE IMPOSSIBLE AT THIS TIME. AS FOR TEMPS...SHOULD BE
FAIRLY WARM WITH MAX TEMPS NEAR 80 F FOR THE PLAINS EACH
DAY...THOUGH ONGOING MAX TEMP FOR TUE WILL MOST LIKELY HAVE TO BE
COOLED. AREA BURN SCARS WILL NEED TO BE MONITORED CLOSELY EACH DAY
OVER THE HOLIDAY WEEKEND.

WEDNESDAY THROUGH FRIDAY...EXTENDED MODELS INDICATE THAT THE UPPER
LOW WILL HAVE FINALLY MOVED EAST OF THE AREA AND OUT OF COLORADO BY
TUE EVE...WITH RIDGING DEVELOPING ACROSS THE DESERT SW FOR THE
SECOND HALF OF THE WEEK. THE GFS PAINTS A VERY WET PICTURE...WHILE
THE EC IS LEANING TOWARDS A MORE PROBABLE SOLUTION OF DIURNAL MT
CONVECTION AND PREDOMINANTLY DRY ELSEWHERE. THEREFORE...AMENDED THE
EXTENDED PROCEDURE POP GRIDS TO SHOW ISOLATED TO LOW END SCATTERED
POPS OVER THE MTS AND ADJACENT PLAINS EACH AFTN AND EVE...THEN DRY
WITH CLEARING SKIES OVERNIGHT. SEASONABLE TEMPS ARE FORECAST...WITH
MAX TEMPS IN THE 80S FOR THE PLAINS AND 70S FOR THE HIGH VALLEYS.
MOORE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 332 PM MDT FRI MAY 23 2014

WILL CARRY A VCTS MENTION ALL 3 TAF SITES FROM 21Z UNTIL 02Z-
04Z...AND UPDATE TAFS AS STORMS GET CLOSER TO THE TERMINALS. MAY SEE
SOME INCREASING TSRA ACTIVITY KCOS AND KPUB 22Z-23Z AS SEVERAL
OUTFLOW BOUNDARIES COLLIDE IN THE GENERAL AREA. SOME OF THE STRONGER
STORMS MAY PRODUCE BRIEF MVFR CIGS/VIS...ALONG WITH SOME SMALL HAIL
AND GUSTY WINDS. EXPECT ACTIVITY TO GRADUALLY DIMINISH TO A FEW
SHOWERS LATE EVENING AND OVERNIGHT. EARLY MORNING STRATUS HAS BEEN
RATHER PATCHY THE PAST COUPLE DAYS...SO WILL KEEP MENTION OUT OF
TAFS FOR NOW...THOUGH THERE WILL STILL BE A THREAT FOR SOME MVFR
CIGS AFTER SUNRISE SATURDAY...ESPECIALLY EAST OF I-25. LITTLE CHANGE
IN THE PATTERN ON SATURDAY...WITH SCATTERED CONVECTION MOST AREAS
ONCE AGAIN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...LW
SHORT TERM...PETERSEN
LONG TERM...MOORE
AVIATION...PETERSEN
Hazardous weather outlook, May 23, 11:43 AM MDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1143 AM MDT FRI MAY 23 2014

COZ058>089-093>099-241700-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1143 AM MDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF
SOUTHERN COLORADO THIS AFTERNOON...CONTINUING INTO THE EARLY
EVENING. THE PRIMARY THREATS WITH THUNDERSTORMS WILL BE LOCALLY
HEAVY RAINFALL...HAIL GENERALLY UNDER 1 INCH IN DIAMETER AND
LOCALLY GUSTY WINDS AROUND 50 MPH. ALSO...HAZARDOUS CLOUD TO
GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORMS THAT
DEVELOP TODAY AND TONIGHT.

IF STORMS MOVE OVER ANY BURN SCARS...INCLUDING THE WALDO CANYON
AND BLACK FOREST SCARS...LOCALIZED FLASH FLOODING WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLOW MOVING UPPER LEVEL STORM SYSTEM WILL BRING CHANCES FOR
THUNDERSTORMS SATURDAY THROUGH MONDAY. THE BEST CHANCES FOR
STORMS WILL BE OVER AND NEAR THE MOUNTAINS. THE MAIN THUNDERSTORM
THREATS WILL BE LIGHTNING AND WIND GUSTS TO 45 MPH...HOWEVER SOME
OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF DIMES...AND DAMAGING WIND GUSTS. SLOW MOVING THUNDERSTORMS
WILL ALSO BRING THE THREAT OF LOCALLY HEAVY RAIN SATURDAY THROUGH
MONDAY. IF THESE SLOW STORMS DEVELOP OR MOVE OVER AREA BURN
SCARS...FLASH FLOODING COULD BE A THREAT. LIGHT ACCUMULATIONS OF
SNOW WILL ALSO BE POSSIBLE OVER THE MOUNTAIN AREAS...GENERALLY
ABOVE 11000 FEET.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY
THROUGH THURSDAY...MAINLY OVER AND NEAR THE HIGHER TERRAIN.
LIGHTNING AND WINDS GUSTS TO 45 MPH WILL BE THE MAIN THUNDERSTORM
THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND
SOUTHEASTERN COLORADO.

10/27

In the hours before

Special weather statement, May 23, 3:38 PM MDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT FRI MAY 23 2014

COZ086-232215-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
338 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO COUNTY UNTIL
415 PM MDT...

AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF PUEBLO RESERVOIR...OR 16
MILES SOUTHWEST OF PUEBLO...MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN PUEBLO...PUEBLO RESERVOIR AND PUEBLO WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF ON OR
NEAR THE PUEBLO RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE.

&&

LAT...LON 3804 10483 3820 10496 3838 10474 3816 10453
TIME...MOT...LOC 2138Z 233DEG 10KT 3816 10490

ETP
Special weather statement, May 23, 4:27 PM MDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
427 PM MDT FRI MAY 23 2014

COZ081-084-085-232330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
427 PM MDT FRI MAY 23 2014

...THUNDERSTORMS DEVELOPING OVER THE WALDO CANYON BURN SCAR AREA OF
WEST CENTRAL EL PASO COUNTY UNTIL 530 PM MDT...

AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS DEVELOPING OVER THE CASCADE AND CHIPITA PARK
AREAS...OR 10 MILES NORTHWEST OF COLORADO SPRINGS...MOVING NORTH AT
10 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO BURN
SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER
THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

NATIONAL WEATHER SERVICE IS MONITORING CLOSELY.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...
CHIPITA PARK AND CASCADE.

LAT...LON 3890 10485 3884 10491 3889 10501 3897 10502
      3900 10493 3896 10486
TIME...MOT...LOC 2223Z 164DEG 30KT 3895 10495

LW
Special weather statement, May 23, 4:32 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT FRI MAY 23 2014

COZ086-088-093-094-232315-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
432 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS...SOUTHWESTERN
OTERO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 515 PM MDT...

AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST
OF THATCHER TO NEAR MODEL...AND MOVING NORTH AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
THATCHER...MODEL...DELHI AND TYRONE.

LAT...LON 3782 10417 3780 10406 3773 10387 3748 10387
      3719 10418 3749 10432
TIME...MOT...LOC 2232Z 192DEG 30KT 3756 10416 3735 10417

KAM
Special weather statement, May 23, 4:52 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
452 PM MDT FRI MAY 23 2014

COZ062-063-072-076-077-232315-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
452 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHAFFEE AND WESTERN
FREMONT COUNTIES UNTIL 515 PM MDT...

AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COALDALE...OR 57 MILES SOUTHWEST OF COLORADO
SPRINGS...MOVING NORTHWEST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HOWARD...COTOPAXI...COALDALE AND WAUGH MOUNTAIN.

LAT...LON 3839 10559 3832 10580 3864 10601 3870 10583
      3869 10575
TIME...MOT...LOC 2251Z 153DEG 24KT 3841 10574

KAM
Special weather statement, May 23, 5:15 PM MDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
515 PM MDT FRI MAY 23 2014

COZ088-093-094-240000-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
515 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS AND
SOUTHWESTERN OTERO COUNTIES UNTIL 600 PM MDT...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF THATCHER...OR 33 MILES NORTHEAST
OF TRINIDAD...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
THATCHER AND DELHI.

LAT...LON 3728 10397 3738 10419 3774 10419 3763 10362
TIME...MOT...LOC 2315Z 212DEG 26KT 3745 10401

KAM
Special weather statement, May 23, 6:48 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
648 PM MDT FRI MAY 23 2014

COZ079-083-086-240130-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
648 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUEBLO AND SOUTHEASTERN
FREMONT COUNTIES UNTIL 730 PM MDT...

AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PUEBLO RESERVOIR...OR 13 MILES WEST OF
PUEBLO...MOVING NORTH AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN PUEBLO...PUEBLO WEST...PUEBLO RESERVOIR...PENROSE...
RYE...COLORADO CITY AND BEULAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR PUEBLO RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3791 10469 3790 10500 3851 10502 3851 10465
TIME...MOT...LOC 0047Z 170DEG 18KT 3823 10485

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:48 PM MDTSpecial Weather StatementPUBPueblo42 min
May 23, 7:13 PM MDTSpecial Weather StatementPUBEl Paso, Teller62 min
May 23, 7:24 PM MDTSpecial Weather StatementPUBTeller51 min
May 23, 7:40 PM MDTSpecial Weather StatementPUBEl Paso35 min
May 23, 7:48 PM MDTSevere Thunderstorm WarningPUBEl Paso42 min
May 23, 8:04 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller3 hr
May 23, 8:08 PM MDTSpecial Weather StatementPUBTeller52 min
May 23, 8:13 PM MDTFlash Flood WarningPUBCuster, El Paso, Fremont, Pueblo, Teller3 hr
May 24, 4:30 AM MDTFlash Flood WatchPUBCuster, El Paso, Fremont, Huerfano, Pueblo, Teller17 hr
May 24, 1:56 PM MDTSpecial Weather StatementPUBCostilla34 min
May 24, 2:59 PM MDTSpecial Weather StatementPUBFremont31 min
May 24, 3:28 PM MDTSpecial Weather StatementPUBHuerfano32 min
May 24, 4:50 PM MDTSpecial Weather StatementPUBHuerfano25 min
May 24, 5:18 PM MDTSpecial Weather StatementPUBTeller27 min
May 24, 5:23 PM MDTSpecial Weather StatementPUBHuerfano52 min
May 24, 5:50 PM MDTSpecial Weather StatementPUBEl Paso55 min
May 24, 5:51 PM MDTSpecial Weather StatementPUBTeller24 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.